Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 111, NWS Charleston, SC

July 13, 2015Bryan County, Liberty County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 13, 2015, 12:39 PM EDT for Bryan County, Liberty County, Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 12:39 PM EDT (16:39 UTC)
Expired
Jul 13, 2015, 1:32 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bryan County, GA, Liberty County, GA

The radar

The Charleston,SC radar (KCLX), 91 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 1:05 PM EDTTSTM WND DMG4 E Midway, GATREE DOWN ON POWER LINE AT 72 WEST 1ST STREET. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1245 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WUUS52 KCHS 131639
SVRCHS
GAC029-179-131745-
/O.NEW.KCHS.SV.W.0111.150713T1639Z-150713T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1239 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
  LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 145 PM EDT

* AT 1239 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTH OF FORT STEWART TO NEAR GUMBRANCH...
  MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HINESVILLE...RICHMOND HILL AND FORT STEWART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3196 8174 3204 8157 3199 8131 3198 8131
      3198 8129 3195 8129 3193 8127 3172 8142
      3183 8170 3187 8176
TIME...MOT...LOC 1639Z 285DEG 17KT 3199 8157 3191 8174 

HAIL...1.00IN
WIND...60MPH
 
$$

FWA
3 follow-up statements
681 
WWUS52 KCHS 131654
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1254 PM EDT MON JUL 13 2015

GAC029-179-131745-
/O.CON.KCHS.SV.W.0111.000000T0000Z-150713T1745Z/
BRYAN GA-LIBERTY GA-
1254 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR BRYAN AND LIBERTY COUNTIES...

AT 1254 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF RICHMOND HILL TO NEAR
GUMBRANCH...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HINESVILLE...RICHMOND HILL AND FORT STEWART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3194 8162 3203 8151 3199 8131 3198 8131
      3198 8129 3195 8129 3193 8127 3172 8142
      3183 8170 3187 8176
TIME...MOT...LOC 1654Z 284DEG 17KT 3199 8144 3187 8171 

HAIL...1.00IN
WIND...60MPH
 
$$

FWA
963 
WWUS52 KCHS 131707
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
107 PM EDT MON JUL 13 2015

GAC029-179-131745-
/O.CON.KCHS.SV.W.0111.000000T0000Z-150713T1745Z/
BRYAN GA-LIBERTY GA-
107 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR BRYAN AND LIBERTY COUNTIES...

AT 107 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RICHMOND HILL TO NEAR GUMBRANCH...MOVING EAST AT
20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HINESVILLE...RICHMOND HILL AND FORT STEWART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3192 8159 3202 8144 3199 8131 3198 8131
      3198 8129 3195 8129 3193 8127 3172 8142
      3183 8170 3184 8172
TIME...MOT...LOC 1707Z 285DEG 17KT 3198 8138 3186 8165 

HAIL...1.00IN
WIND...60MPH
 
$$

FWA
864 
WWUS52 KCHS 131732
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
132 PM EDT MON JUL 13 2015

GAC029-179-131741-
/O.CAN.KCHS.SV.W.0111.000000T0000Z-150713T1745Z/
BRYAN GA-LIBERTY GA-
132 PM EDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR BRYAN AND LIBERTY COUNTIES IS
CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND 
LIGHTNING ARE STILL LIKELY WITH THESE THUNDERSTORMS.

LAT...LON 3192 8159 3202 8144 3199 8131 3198 8131
      3198 8129 3195 8129 3193 8127 3172 8142
      3183 8170 3184 8172
TIME...MOT...LOC 1729Z 285DEG 17KT 3195 8126 3183 8153 

$$

RFM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:36 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 13, 10:36 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1036 AM EDT MON JUL 13 2015

.SYNOPSIS...
AN INLAND TROUGH OF LOW PRESSURE WILL PERSIST THROUGH TUESDAY BEFORE
A WEAK COLD FRONT MOVES INTO THE AREA ON WEDNESDAY. THE FRONT WILL
STALL OVER AREA THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
MADE A QUICK UPDATE TO ACCOUNT FOR THE SHOWERS WHICH RECENTLY
DEVELOPED ALONG THE OLD CONVERGENCE LINE. DUE TO THE THICKER CLOUD
COVER...I ALSO NUDGED DOWN THE MAX TEMPS A DEGREE OR TWO.

12Z SOUNDING FROM CHS SHOWS A MOISTENING OF THE COLUMN BETWEEN 800
AND 600 MB COMPARED TO LAST NIGHT...LIKELY DUE TO SOME MOISTURE
DEBRIS FROM UPSTREAM CONVECTION BEING ADVECTED INTO THE TRI COUNTY
AREA. THIS CAN ALSO BE SEEN ON A LOOP OF THE GOES 7.4 UM SOUNDER
IMAGERY.

THE IMAGERY LOOP ALSO SHOWS SOME DRIER AIR AT MID LEVELS DUE TO
MOVE INTO THE AREA ALONG AND SOUTHWEST OF THE SAVANNAH RIVER
VALLEY...INDICATING THOSE AREAS WILL BECOME MORE UNSTABLE BY
AFTERNOON...HENCE SEE A SLIGHTLY BETTER CHANCE OF CONVECTION
BECOMING SEVERE. THE LATEST HRRR SEEMS TO HAVE AT LEAST A HINT
THAT THIS IS GOING ON AND HITS THE CONVECTION HARDER IN THOSE
AREAS AS WELL. STILL DOES NOT LOOK LIKE ANY KIND OF ORGANIZED
SYSTEM TODAY WITH BULK SHEAR STILL QUITE WEAK...BUT THE SURFACE
CONVERGENCE FROM THE INLAND TROF...AS WELL AS THE WESTWARD MOVING
SEA BREEZE LATER IN THE DAY...WILL KICK OFF SCATTERED CONVECTION
THIS AFTERNOON. THE CONVECTION WILL THEN LIKELY FOLLOW THE
BOUNDARIES AS THEY PROPAGATE OUTWARD FROM THE INITIAL CONVECTION.

FOR TEMPERATURES...I HAVE NOT MADE MUCH CHANGE YET...BUT MID CLOUD
DECK MOVING IN FROM THE NORTHWEST COULD PUT A CAP ON THE MAX TEMPS
TODAY AND MAY REQUIRE A SLIGHT ADJUSTMENT DOWNWARD WITH THE EARLY
AFTERNOON UPDATE.

TONIGHT...THE MODELS ARE AGAIN PROVIDING US WITH MIXED SIGNALS AS TO
WHETHER OR NOT AN MCS WILL FORM EITHER UPSTREAM OR OVER THE LOCAL
AREA. THERE IS LARGE SCALE SUPPORT FOR FORCING PROVIDED BY THE
CONTINUED LEADING EDGE OF THE UPPER JET AND POSSIBLY ANOTHER
SHORT WAVE THAT ARRIVES WITHIN THE PROBLEMATIC NW FLOW ALOFT.
SINCE THE HIGH-RES MODELS AND ECMWF ARE NOT INDICATING ANY MCS
DEVELOPING...OUR FORECAST WILL BE MORE CONSERVATIVE AND SHOW ONLY
ISOLATED TO SCATTERED POPS AND NOT INDICATIVE OF ANY ORGANIZED
SYSTEM AT THIS TIME. TEMPS WILL BE SLIGHTLY ABOVE MID-JULY NORMS
WITH ENOUGH MIXING TO PERSIST THROUGH MUCH OF THE NIGHT.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
TUESDAY...A NORTHWEST FLOW WILL HELP DIG A MID LVL TROUGH OF LOW
PRESSURE OVER THE NORTHEAST AND MID ATLANTIC STATES. AT THE SFC...AN
AREA OF LOW PRESSURE WILL BEGIN TO SHIFT TOWARD THE NORTHEASTERN
STATES...HELPING ENHANCE A PIEDMONT TROUGH TO ITS SOUTH/SOUTHWEST.
STRONG SFC HEATING AS WELL AS DEEPENING MOISTURE TO THE EAST OF THE
PIEDMONT TROUGH SHOULD FAVOR SCATTERED SHOWERS AND THUNDERSTORMS
DURING AFTERNOON AND EVENING HOURS...PARTICULARLY WHEN AN H5
SHORTWAVE SHIFTS OVER THE REGION AND A SEABREEZE SHIFTS INLAND.
THERE WILL BE A RISK OF SEVERE WEATHER LATE AFTERNOON INTO EARLY
OVERNIGHT HOURS...WITH THE PRIMARY RISKS BEING DAMAGING WINDS AND
HAIL. STRONGEST ACTIVITY IS FAVORED WHERE LOW LVL WIND FIELDS BECOME
ENHANCED...MAINLY IN SOUTHEAST SOUTH CAROLINA. A FEW STORMS COULD
LINGER INTO THE OVERNIGHT PERIOD...BUT THE GENERAL CONSENSUS IS THAT
COVERAGE AND STRENGTH OF STORMS SHOULD DECREASE WITH THE LOSS OF
DAYTIME HEATING. OVERALL HIGHS WILL RANGE IN THE LOW TO MID 90S.
LOWS SHOULD BE IN THE MID/UPPER 70S.

WEDNESDAY...A LARGE SFC LOW WILL BEGIN TO SHIFT OFF THE MID ATLANTIC
COAST WITH A WEAK COLD FRONT EXTENDING TO THE SOUTH/SOUTHWEST.
ALOFT...A STRONGER H5 SHORTWAVE WILL SHIFT OVER THE SOUTHEASTERN
UNITED STATES WITHIN A NORTHWEST FLOW WHILE A 30-35 KT LOW LVL JET
EXTENDS WEST/EAST ACROSS MUCH OF THE AREA. GIVEN THE POSITION OF THE
MOST SUBSTANTIAL FORCING ASSOCIATED WITH THE H5 SHORTWAVE AND THE
LIKELIHOOD OF CONVECTION DEVELOPING SOUTH AND EAST OF THE WEAK COLD
FRONT...SHOWER AND THUNDERSTORM COVERAGE APPEAR GREATEST NEAR
COASTAL AREAS IN SOUTHEAST SOUTH CAROLINA AND IN MOST AREAS OF
SOUTHEAST GEORGIA. SOME THUNDERSTORMS COULD BE STRONG AND/OR SEVERE
DURING THE AFTERNOON/EVENING...WITH DAMAGING WINDS AND HAIL BEING
THE PRIMARY CONCERN. HIGH TEMPS WILL BE DEPENDENT ON CLOUD COVER
PRECIP COVERAGE...BUT SHOULD PEAK BETWEEN THE LOW TO MID 90S OVER
MOST AREAS.

THURSDAY...THE BULK OF H5 SHORTWAVE ACTIVITY WILL BE OFF THE MID
ATLANTIC COAST AS WELL AS THE PRIMARY AREA OF LOW PRESSURE AT THE
SFC. HOWEVER...A WEAK AREA OF LOW PRESSURE WILL REMAIN OVER MUCH OF
THE SOUTHEAST NEAR THE VICINITY OF A STALLED AND/OR DISSIPATING
FRONT. SFC HEATING AND MOISTURE LEVELS NEAR THE WEAK LOW SHOULD
SUPPORT CHANCES OF SHOWERS/THUNDERSTORMS OVER MOST AREAS.
HOWEVER...THE THREAT OF STRONGER THUNDERSTORMS WILL BE LOWER THAN
PREVIOUS DAYS. OVERALL...HIGH TEMPS SHOULD RANGE IN THE LOW TO MID
90S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
EACH DAY AS A SFC TROUGH OF LOW PRESSURE REDEVELOPS INLAND LATE
WEEK. HOWEVER...COVERAGE COULD BE SLIGHTLY MORE LIMITED ON FRIDAY AS
A LARGE RIDGE OF HIGH PRESSURE NUDGES EASTWARD OVER THE AREA.
GREATER PRECIP CHANCES SHOULD RETURN OVER THE WEEKEND AS THE DEEP
LAYERED RIDGE RETROGRADES WESTWARD IN RESPONSE TO MID LVL TROUGHING
OVER THE EASTERN CONUS. MODELS HINT AT AN UPPER LVL LOW BECOMING
CENTERED OVER THE SOUTHEASTERN UNITED STATES LATE WEEKEND INTO EARLY
NEXT WEEK...PRODUCING ADDITIONAL CHANCES OF SHOWERS AND
THUNDERSTORMS EACH DAY. OVERALL...HIGH TEMPS SHOULD RANGE IN THE LOW
TO MID 90S THROUGH LATE WEEK...THEN POSSIBLY BECOME A FEW DEGREES
COOLER AS THE MID/UPPER LVL LOW BECOMES POSITIONED OVER THE AREA
EARLY NEXT WEEK.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
PREVAILING VFR THROUGH 12Z TUESDAY. OUR NEXT CHANCE OF
CONVECTION AT THE AIRFIELDS WILL ARRIVE DURING THE AFTERNOON IN
RESPONSE TO THE SEA BREEZE...VARIOUS BOUNDARIES AND SOME ENERGY
ALOFT. PROBABILITIES ARE STILL NOT SUFFICIENT ENOUGH TO SHOW WITH
THE 12Z TAFS...SINCE MODEL CONSENSUS IS POOR. THERE IS THEN THE
RISK OF A CLUSTER OF ORGANIZED CONVECTION /AN MCS/ THAT COULD
APPROACH FROM THE NORTH/NW TONIGHT. BUT AGAIN THE MODEL CONSENSUS
IS LACKING. HOWEVER...SHOULD ANY CONVECTION DIRECTLY IMPACT THE
TERMINALS...EITHER THIS AFTERNOON OR TONIGHT...THEN THEN PERIODIC
FLIGHT RESTRICTIONS WOULD OCCUR.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS SHOULD GENERALLY PREVAIL
THROUGH LATE WEEK...BUT FLIGHT RESTRICTIONS WILL BE POSSIBLE WITH
SHOWERS AND/OR THUNDERSTORMS...ESPECIALLY TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING.

&&

.MARINE...
TODAY...CURRENT MARINE OBSERVATIONS SHOW FORECAST IS ON TRACK. A
RECOGNIZABLE SYNOPTIC PATTERN WILL AGAIN PREVAIL...SIMILAR TO WHAT
WE HAVE SEEN MUCH OF THE PAST SEVERAL WEEKS. A NE-SW ALIGNED
PIEDMONT TROUGH AND SUB- TROPICAL ATLANTIC RIDGING ACROSS FLORIDA.
THIS PROVIDES THE REGION WITH A SW FLOW THIS MORNING...BEFORE
WINDS BACK TO THE SOUTH WITH SEA BREEZE INFLUENCES THIS AFTERNOON.
WINDS WILL HOLD AT OR BELOW 10 OR 12 KT THIS MORNING...THEN RISE
UP TO 12- 16 KT THIS AFTERNOON...GREATEST IN CHARLESTON HARBOR
AND THE CHARLESTON COUNTY ATLANTIC WATERS. OF COURSE SHOULD
CONVECTIVE CLOUDINESS INCREASE IN GREATER COVERAGE...THEN THIS
FORECAST MIGHT BE A BIT ON THE HIGH SIDE. BUT BASED ON THESE WINDS
WE LOOK FOR SEA NO MORE THAN 2 OR 3 FT.

TONIGHT...OUR FORECAST IS BASED ON A SCENARIO OF INLAND TROUGH AND
RIDGING TO THE SOUTH/SE...WITH DECENT NOCTURNAL JETTING INFLUENCES TO
BOOST SOUTH/SW WINDS UP TO 15-20 KT AND GUSTY. WE MIGHT EVEN FLIRT
WITH MARGINAL SCA/S OVER OUR AMZ350 AS A RESULT. HOWEVER...SHOULD
ANY CONVECTIVE COMPLEXES DEVELOP OVER OR NEAR THE AREA THEN ALL
BETS ARE OFF...AS CONVECTION WILL STRONGLY IMPACT THESE EXPECTED
SYNOPTIC WINDS.

TUESDAY THROUGH SATURDAY...THE COASTAL WATERS WILL REMAIN SITUATED
BETWEEN HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A TROUGH OF LOW
PRESSURE INLAND TO START OFF THE WEEK. A WEAK COLD FRONT COULD SHIFT
OVER THE WATERS WEDNESDAY...WITH SOME STRONGER THUNDERSTORMS AHEAD
OF IT STARTING TUESDAY NIGHT. MARGINAL SMALL CRAFT ADVISORY LEVEL
CONDITIONS WILL ALSO BE POSSIBLE AS THE PRESSURE GRADIENT TIGHTENS
AHEAD OF THE APPROACHING FRONT...STARTING TUESDAY AFTERNOON AND
PERSISTING INTO WEDNESDAY NIGHT. WEAK LOW PRESSURE SHOULD THEN
SETTLE OVER THE WATERS INTO LATE WEEK.

IN GENERAL...SOUTH/SOUTHWEST WINDS WILL INCREASE TO 15-20 KTS WITH
GUSTS AROUND 25 KTS TUESDAY AFTERNOON INTO WEDNESDAY NIGHT. WINDS
SHOULD THEN IMPROVE LATE WEEK AND BECOME MORE ONSHORE AS WEAK LOW
PRESSURE REMAINS CENTERED INLAND. SEAS WILL RANGE BETWEEN 2-4 FT
EARLY ON TUESDAY...THEN GRADUALLY BUILD TO 3-5 FT MID WEEK. WE COULD
SEE 6 FT SEAS IN OUTER GEORGIA WATERS MID WEEK. SEAS SHOULD THEN
SUBSIDE LATE WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...FWA
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Jul 13, 4:14 AM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
414 AM EDT MON JUL 13 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-140815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
414 AM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP
AHEAD OF AN APPROACHING COLD FRONT TUESDAY AND WEDNESDAY. SOME OF
THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HAIL BEING
THE PRIMARY CONCERN. THE THREAT OF SEVERE WEATHER SHOULD BE
GREATEST DURING THE LATE AFTERNOON INTO EARLY OVERNIGHT HOURS ON
TUESDAY...AND DURING AFTERNOON AND EVENING HOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 12:34 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1234 PM EDT MON JUL 13 2015

GAZ116-117-138-131730-
INLAND LIBERTY GA-COASTAL BRYAN GA-INLAND BRYAN GA-COASTAL BRYAN GA-
INLAND LIBERTY GA-INLAND BRYAN GA-
1234 PM EDT MON JUL 13 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES UNTIL 130 PM EDT...

AT 1234 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF PEMBROKE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RICHMOND HILL...PEMBROKE...FORT STEWART...MCINTOSH...RICEBORO...
FLEMINGTON...KELLER AND BELFAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3169 8139 3200 8172 3214 8159 3194 8127
      3193 8127 3192 8126 3191 8126 3191 8124
      3189 8124 3191 8122 3188 8122 3189 8119
      3188 8118
TIME...MOT...LOC 1634Z 310DEG 15KT 3203 8159

FWA

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:23 PM EDTSevere Thunderstorm WarningCHSScreven55 min
Jul 12, 9:35 PM EDTSpecial Weather StatementCHSScreven25 min
Jul 13, 12:34 PM EDTSpecial Weather StatementCHSBryan, Liberty56 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.